MAUDE Adverse Event Report: KARL STORZ SE & CO. KG RIGID ENDOSCOPE WORKING GUIDE; WORKING ELEMENT, BIPOLAR

KARL STORZ SE & CO. KG RIGID ENDOSCOPE WORKING GUIDE; WORKING ELEMENT, BIPOLAR
Model Number 27040DB
Medical Device Problem Codes Energy Output Problem (1431); Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the information received, during a bipolar photovaporization of the prostate: black smoke and flame on the connection of the bipolar cable and the resectoscope occurred.No negative effects on the patient were reported.But the surgeon suffered burns.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
As the device in question was not returned by the customer, a physical investigation of the product itself could not be performed.However, the available information has been reviewed.The investigation was completed on 2024-09-19.The device product history records (dhr) have been checked for the available lot number and found to be according to the specification, valid at the time of production.Based on the information available, the description of the failure and similar complaints, the problem was most likely caused not by the work element, but by the corresponding cable attached to the handle.Most likely, residual moisture in the cable caused a short circuit, resulting in flames and smoke.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The product was returned on november 19, 2024.The investigation of the product was completed on 2024-nov-22.The investigation of the returned product confirmed the initial results of the investigation mentioned above.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
RIGID ENDOSCOPE WORKING GUIDE
Common Device Name
WORKING ELEMENT, BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19829376
Report Number9610617-2024-00227
Device Sequence Number20688154
Product Code FAS
UDI-Device Identifier04048551075500
UDI-Public04048551075500
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040DB
Device Catalogue Number27040DB
Device Lot NumberRN07
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer09/19/2024
11/19/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/24/2024
12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown